I was diagnosed back in June 2018 with an AVM in the left partial lobe, with an aneurysm on one of the exit veins. Since the I have had all the tests, as in ct scan, angiogram etc and am currently waiting to see a neurosurgeon. Over the last couple of weeks, I have been experiencing severe pain in the lower back left hand side of the skull. With symptoms of nausea becoming worse. I also have started having spells of falling to sleep, during the day, but without warning for between 5-30 minutes. Then waking up confused. The pain wakes me up and keeps me awake at night. I have been to the GP about this, who tokld me to carry on taking pain killers and wait to see the neurosurgeon. This has made me quite concerned and was wondering, has anyone else had these symptoms, or should I make more of this with the doctors.
If you’ve already been diagnosed with an aneurysm on your AVM by your parietal lobe I would watch anything that raises your blood pressure and I would be careful with the pain pills such as Advil or aspirin that might thin your blood that was a No-No for me.
I would kick it up with your doctors and press them a little bit more at this point.
For your headaches make sure you use acetaminophen based pain relievers not ibuprofen or aspirin based
If you’ve got contact details for the neurosurgeon or his secretary or his nursing staff (my interventional radiologist had a team of three of four specialist nurses) I’d tell them what’s happening and get them to validate with the neurosurgeon whether it is of any concern, or not, potentially bypassing the GP.
Nausea and confusion are symptoms worth paying attention to, as far as I am concerned. I don’t know about the narcolepsy but it doesn’t sound unrelated, does it?
If you ever get more severe or sudden symptoms, I’d go to A&E.
I went through all the same sort of worries myself. I had a spell of debilitating dizziness on 31 Jan '17 and was told not to worry. If I got several, to ring the neurology nurses again. I still made it to April OK.
Very best wishes
Mickeboy, coming at this as a person with 30+ years of chronic migraine I wanted to toss out the information that repeated use of OTC pain meds (or any pain med for that matter) can make a headache WORSE.
You really can’t take pain meds every day to deal with a headache, what can happen is the headache become self-prepetuating. It’s almost like it feeds off the pain meds, as the dose wears off the headache starts up again “forcing” you to take another dose and so the merry-go-round begins.